Jump to content

Worst Day Ever For Me


maryfw
 Share

Recommended Posts

I have never completely passed out so that is the reason it has taken 20+ years for them to diagnose me. My normal symptoms are first thing in the morning as soon as my head raises up off the pillow my heart races. Then it kicks up again as I get out of the bath and then again as I brush my teeth and finish getting ready. Usually it calms down again but I am so tired all day long. Yesterday when I got out of bed I could not walk straight. That has happened before but only for very brief periods. At 10am after a meeting with the most important people in the entire company there I still could not walk straight. Then moments later I nearly fainted. I was able to sit down before I did but it was the first time I have had that happen during the day. I have been fortunate enough that all the other times have happened at home.

I went home and to bed but I could not walk straight all day long. Also that morning my legs were purple and tingly. I also know that was the first time that I am absolutely sure the blood was pooling in my legs.

I am wearing the 30 day event monitor and both yesterday and the day before the monitor self triggered and recorded something that I never would have even noticed. I had almost given up on wearing the monitor but I thank God I did not. I had even been lazy and slept without it one night.....bad girl.

So I have a call in to my doc to see if she will give me something else. I am only on proamitine and have been complaining to her for a couple of months that it is not working. Her response is, "Are you still passing out?" and now I can tell her yes!!!!!!!!

So, wish me luck.

mary

Link to comment
Share on other sites

Mary,

sorry to hear that you had such a bad time, have things improved a bit yet? How were your work collegues? I hope they were supportive and got you a drink and a chair etc. I try to minimize my problems at work but I do tell people that I get dizzy spells where I must sit down and drink lots of cold water, if anyone spots me going pale and clammy I excuse myself but someone usually follows me to make sure I'm ok and get me some water.

Good luck with your doctors follow up, proamitine can be really useful but sometimes you need more than one med to contol POTS symptoms.

Flop

Link to comment
Share on other sites

My co-workers were very helpful. I scared one because I was as pale as a sheet. My thoughts have been exactly what you said, that I may need more that one med to combat the pots. I am better today. Luckily the gentleman that I had to tell that I needed to sit down had vasovaga (??) also and he passes out. So at least it happened in front of the right person.

thanks

mary

Link to comment
Share on other sites

I'm glad that your co-workers were helpful and supportive, when you are feeling ill the last thing you want to have to worry about is what they will think of you. Usually people are just rather frightened, I guess we look rather odd going that funny grey colour.

Sounds like you automatically found the right person to ask for a chair too, I wounder what the chances were of someone in the meeting also having vasovagal syncope? I know POTS is rare but standard vasovagal syncope is much more common.

Take care,

Flop

Link to comment
Share on other sites

Hi!

Sounds like that had to be hard! I hope you get to feeling better!

Have you tried anything for your tachycardia? Midodrine is not likely to help a lot with those symptoms, so maybe see if your dr. knows that you are having tachycardia.

As far as the episode, I think our "normal" abnormal symptoms can be made worse (but not caused by) stress. So, maybe if you were stressed, and on top of your normal symptoms your body was trying to deal with that. Of course we know that sometimes our bodies are not the best at that, and then we end up feeling really bad. Beta blockers I think are often used in these types of instances, have you tried these?

Good Luck!

Link to comment
Share on other sites

I FEEL TOTALLY BLOW OFF BY MY DOCTOR. I called and the nurse said, "you will have days like that." I called back and told her that I feel just as symptomatic now as I did 4 months ago before I was taking anything!!!!!!!!!!!!!!!!!!!! Doc won't budge. Maybe I need a new doc!!!!!!!!!!!!!!!!!

Link to comment
Share on other sites

Oh, gosh . . .

I am so sorry you are having to go through this.

Both the symptoms and the insensitive doctor.

Even if you don't change doctors, it might be worth a second opinion.

I felt absloutely awful for about a year before seeking further advice from someone more familiar with POTS.

It has made all the difference.

HOWEVER, my pcp did refuse to see me further when she heard of my second opinion.

I think one reason was because I was feeling SO much better after 1 visit than I had with her for a year,

Do what you need to do in order to take care of yourself.

Hang in there.

You are in control of your destiny, not an insensitive doctor.

Link to comment
Share on other sites

Dr Quest, any suggestions on how I should approach this? I see my cardiologist for the 1st time since my TTT 4 months ago. I made an appt to see my PCP for Friday to try to get some help from him. I want to see the specialist in Pensacola who is on the website but they wont see me without a referral.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...